Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What is the cause for higher heart rate during exercise while on amolodipine?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
Taking amolodipine and when exercising at a harder effort 150 bpm and up can feel my pulse the sensation goes away when going back to lower efforts of 130 bpm
Posted Mon, 27 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 22 minutes later
Brief Answer: May reflect normal ventricular response Detailed Answer: Dear Sir, Thanks for your query. As you exercise to higher heart rates, you reach closer and closer to your predicted maximum capacity, which is a function of age; it is calculated as 220- age, so for you 167 is your 100% predicted maximum heart rate; at that time your heart should really be pounding and you can easily feel your pulse. I presume that is what is going on. So when you are doing 150 bpm, you are above 85% of your predicted, which is what we call aerobic exercise to condition the heart; at 65% of your calculated heart rate, you are mostly burning fat, which is also desirable. Hope this helps wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN Cardiology
Above answer was peer-reviewed by
Follow-up: What is the cause for higher heart rate during exercise while on amolodipine? 2 hours later
So feeling your heart pounding at the up upper range is typical. I hear it on the stationery bike when there is little back round noise.
Answered by Dr. Jorge Brenes-Salazar 46 hours later
Brief Answer: Indeed Detailed Answer: Yes, some people are more sensitive to others and can feel their heart more; a very good exampls is with premature beats, the beat after the skipped beat is more forceful, but most of us dont feel it. I see many patients that indeed feel them, we have them on a monitor for 48 hours and only those beats show up. Unless you have concerning symptoms as severe chest pain or shortness of breath i would not worry too much. Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor